Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 260, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2008, 1:54 PM MDT for Garden County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2008, 1:54 PM MDT (19:54 UTC)
- Expired
- Jul 5, 2008, 2:45 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Garden County, NE
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 051954
SVRLBF
NEC069-052045-
/O.NEW.KLBF.SV.W.0260.080705T1954Z-080705T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
154 PM MDT SAT JUL 5 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 245 PM MDT
* AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF TRALNOR LAKE...OR 24 MILES SOUTHEAST OF ALLIANCE...AND
MOVING EAST AT 16 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF TRALNOR LAKE BY 200 PM MDT...
7 MILES NORTH OF RICHARDSON LAKE BY 210 PM MDT...
CRESCENT LAKE NWR BY 240 PM MDT...
LAT...LON 4190 10268 4190 10267 4187 10226 4154 10249
4165 10265 4173 10265 4174 10267 4180 10269
TIME...MOT...LOC 1954Z 289DEG 14KT 4179 10263
$$
GARNER3 follow-up statements
000
WWUS53 KLBF 052023
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT SAT JUL 5 2008
NEC069-052045-
/O.CON.KLBF.SV.W.0260.000000T0000Z-080705T2045Z/
GARDEN NE-
223 PM MDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR CENTRAL GARDEN COUNTY...
AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CRESCENT LAKE NWR...OR 25 MILES NORTH OF OSHKOSH...
MOVING SOUTHEAST AT 14 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRESCENT LAKE NWR BY 240 PM MDT...
LAT...LON 4189 10252 4189 10249 4188 10249 4189 10245
4187 10227 4186 10226 4184 10229 4180 10230
4159 10246 4172 10260
TIME...MOT...LOC 2023Z 297DEG 12KT 4175 10249
$$
GARNER000
WWUS53 KLBF 052025
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT SAT JUL 5 2008
NEC069-052045-
/O.CON.KLBF.SV.W.0260.000000T0000Z-080705T2045Z/
GARDEN NE-
225 PM MDT SAT JUL 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR CENTRAL GARDEN COUNTY...
AT 220 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CRESCENT LAKE NWR...OR 25 MILES NORTH OF
OSHKOSH...MOVING SOUTHEAST AT 14 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRESCENT LAKE NWR BY 240 PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4189 10252 4189 10249 4188 10249 4189 10245
4187 10227 4186 10226 4184 10229 4180 10230
4159 10246 4172 10260
TIME...MOT...LOC 2025Z 297DEG 12KT 4175 10248
$$
GARNER000
WWUS53 KLBF 052046
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 PM CDT SAT JUL 5 2008
NEC069-052055-
/O.EXP.KLBF.SV.W.0260.000000T0000Z-080705T2045Z/
GARDEN NE-
245 PM MDT SAT JUL 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY HAS
EXPIRED...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN GARDEN
COUNTY UNTIL 330 PM MDT.
LAT...LON 4189 10252 4189 10249 4188 10249 4189 10245
4187 10227 4186 10226 4184 10229 4180 10230
4159 10246 4172 10260
TIME...MOT...LOC 2025Z 297DEG 12KT 4175 10248
$$
GARNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:45 AM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 5, 9:45 AM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1045 AM CDT SAT JUL 5 2008 .UPDATE... PREVIOUS FCST LOOKS TO BE ON TRACK. SFC LOW PRESSURE IS LOCATED OVER THE WESTERN DAKOTAS...WITH A SFC TROUGH EXTENDING SOUTH INTO THE CENTRAL HIGH PLAINS...AND A COLD FRONT EXTENDING WEST FROM THE SFC LOW INTO THE NORTHERN ROCKIES. THE COLD FRONT WILL MOVE SOUTH TOWARDS NORTHWEST NEB DURING THE LATE AFTERNOON...WITH UPR 90S TO LOW 100S DEVELOPING ACROSS WESTERN NEB ALONG THE SFC TROUGH. THE BOUNDARY LAYER WILL BECOME WELL MIXED BY LATE AFTERNOON...AND ISOLATED THUNDERSTORMS MAY DEVELOP ALONG THE PREVIOUSLY MENTIONED BOUNDARIES...POSSIBLY AIDED BY A MID LVL S/W TROUGH APPROACHING FROM THE WEST. THE HOT WELL MIXED LOW LVL AIRMASS SUGGESTS THAT SOME STORMS MAY POSE A DAMAGING STRAIGHT LINE WIND THREAT...EITHER IN THE FORM OF DRY MICROBURSTS...OR POSSIBLY BOWING SEGMENTS AS SFC COLD POOLS STRENGTHEN AFTER INITIATION. && .PREV DISCUSSION... /ISSUED 344 AM CDT SAT JUL 5 2008/ DISCUSSION... EARLY MORNING CONVECTION FIRING IN THE TYPICAL NW FLOW PATTERN WITH RIDGE AMPLIFIED OVER ROCKIES ATTM. WATER VAPOR LOOP SHOWS NCENTRAL NEB CONVECTION TIED INTO WAVE THAT KICKED OFF INITIAL CONVECITON OVER MT ROCKIES THIS AFTERNOON. ALSO SEEMS TO BE SOME ENHANCEMENT FROM UPPER JET MAX LOOKING AT LOCAL PROFILER NETWORK AND EVEN LLVL CONVERGENCE PER VWP WINDS AROUND 5-6KFT MSL. ALSO LOOKS TO BE A MOISTURE AXIS IN VCNTY PER GOES DERIVED PRODUCTS. LOOKS LIKE THIS CONVECTION SHOULD LEAK OUT OF CWA BY ISSUANCE TIME SO WILL LEAVE POPS OUT ATTM BUT CONTINUE TO MONITOR. OTHER INTERESTING PHENOMENA WAS HEAT BURST OUT IN WESTERN PANHANDLE WITH DYING SHOWERS FROM EARLIER CONVECTION IN WESTERN N.PLATTE VALLEY. UPPER RIDGE WILL BE DE-AMPLIFIED BY WAVE NOW MOVING ACROSS MT/ALTA ROCKIES AND WILL BE PROGRESSING JUST NORTH OF CONUS BORDER THROUGH THE DAY. ASSOC SFC TROF/FRONT NOW IN SE MT WILL BE MOVING INTO WESTERN CWA TODAY WITH ELEVATED THERMAL RIDGE IN PLACE ALLOWING TEMPS TO MOST LIKELY HIT TRIPLE DIGITS FROM VTN TO IML AND WESTWARD WHERE THERE WILL BE SOME WESTERLY COMPONENT TO LLVL WIND FIELD. AGAIN LIKED A NAM 2M/MET GUIDANCE BLEND FOR TEMPS TODAY. THIS BOUNDARY LOOKS TO BE A FOCUS FOR HIGH BASED STORMS LATER TODAY. VCNTY OF UPPER RIDGE AND LIMITED INSTABILITY LOOKS TO KEEP SVR THREAT TO A MINIMUM...HOWEVER TO THE EAST AHEAD OF BOUNDARY...SOUTHERLY WINDS WILL CONTINUE TO ADVECT LLVL MOISTURE INTO NCENTRAL ZONES. NOT SURE BELIEVE NAM SFC DEW POINTS IN THE LOW TO MID 70S LEADING TO EXTREME CAPE VALUES. CAP IS A BIT STRONGER OVER THIS WAY AND EXPECT BETTER COVERAGE NORTH INTO SOUTH DAKOTA. HAVE KEPT POPS IN THE ISOLATED RANGE FOR NOW...BUT IF STORMS GET ORGANIZED ENOUGH BUFKIT PROFILES INDICATED ORGANIZED MULTICELL/BOW COULD BE POSSIBLE. FRONT LOOKS TO SETTLE ACROSS KS/NE BORDER BY SUNDAY AFTERNOON...FARTHER SOUTH THAN PAST FEW SOLNS. BUT MOISTURE POOLING ALONG FRONT WOULD FAVOR THE HIGHEST POPS ACROSS SOUTHERN AND EASTERN CWA IN THE EVENING. LOOKS LIKE ANOTHER COMPLEX SHOULD GET GOING ACROSS NE COLORADO WITH EASTERLY LLVL FLOW IN PLACE. NAM MOVES THIS ACROSS WESTERN CWA IN 00Z RUN...BUT SOME CONVECTIVE FEEDBACK SEEMED TO BE INVOLVED IN THIS MODEL AND GFS AS WELL SO HAVE KEPT ONLY SLIGHT POPS IN FOR NOW. THE ZONAL FLOW CONTINUES ACROSS NORTHERN CONUS AND NEXT STRONGER WAVE LOOKS TO MOVE THROUGH FLOW MONDAY. AS A RESULT FRONT STALLED NEAR OUR SOUTHERN BORDER LOOKS TO LIFT INTO NCENTRAL ZONES AHEAD OF WAVE...AND HAVE PLACE HIGHEST POPS IN EASTERN CWA. LOTS OF UNKNOWN VARIABLE BETWEEN NOW AND MID WEEK SO HAVE NOT MADE TO MANY CHANGES. AVIATION... SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY AS A WEAK FRONT PUSHES TO A KVTN...KOGA LINE BY 01Z. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THIS FRONT BY LATE AFTERNOON AND CONTINUE THROUGH THE EVENING. VFR CONDITIONS WILL PERSIST WITH CIGS GENERALLY ABOVE 10K UNTIL AFTER 00Z SUN WHERE CIGS MAY LOWER TO 8K NEAR THUNDERSTORMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && GARNER/13/DDB
Hazardous weather outlook, Jul 5, 10:50 AM MDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1150 AM CDT SAT JUL 5 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-061700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1150 AM CDT SAT JUL 5 2008 /1050 AM MDT SAT JUL 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND WEST OF A VALENTINE TO IMPERIAL LINE LATE THIS AFTERNOON. OTHER STORMS WILL MOVE ACROSS NORTH CENTRAL NEBRASKA DURING THE NIGHT. DUE TO THE HOT WELL MIXED LOW LEVEL AIRMASS LOCATED OVER WESTERN NEB...A FEW OF THESE STORMS MAY POSE A DAMAGING WIND THREAT...EITHER IN THE FORM OF DRY MICROBURSTS OR BOWING LINE SEGMENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO SUNDAY AND MONDAY AS A WEAK FRONT BECOMES NEARLY STATIONARY OVER THE AREA. ABUNDANT MOISTURE WILL BE TRANSPORTED INTO THE AREA ON EAST TO SOUTHEASTERLY WINDS...MAINTAINING FAVORABLE INSTABILITY FOR THUNDERSTORM DEVELOPMENT. DUE TO THE COMBINATION OF HIGH MOISTURE CONTENT AND WEAK FLOW ALOFT...SOME OF THE STORMS MAY PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH CENTRAL NEBRASKA THIS AFTERNOON AND NIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE GARNER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:20 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jul 5, 2:42 PM MDT | Tornado Warning | LBF | Cherry | 33 min |
| Jul 5, 2:44 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| Jul 5, 3:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 30 min |
| Jul 5, 3:12 PM MDT | Tornado Warning | LBF | Cherry | 19 min |
| Jul 5, 3:17 PM MDT | Tornado Warning | LBF | Cherry | 28 min |
| Jul 5, 3:22 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jul 5, 3:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jul 5, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 23 min |
| Jul 5, 3:51 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Jul 5, 4:02 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jul 5, 4:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.